Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 7, 2017, 5:28 AM CST for Lonoke County, Prairie County, Pulaski County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 5:28 AM CST (11:28 UTC)
- Expired
- Feb 7, 2017, 6:15 AM CST
- In force
- 47 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lonoke County, AR, Prairie County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 28 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 6, 10:59 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 381 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 453 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.3
The text
As transmitted.
479
WUUS54 KLZK 071128
SVRLZK
ARC085-117-119-071215-
/O.NEW.KLZK.SV.W.0013.170207T1128Z-170207T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
528 AM CST TUE FEB 7 2017
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
West central Prairie County in central Arkansas...
Central Lonoke County in central Arkansas...
Southeastern Pulaski County in central Arkansas...
* Until 615 AM CST
* At 527 AM CST, a severe thunderstorm was located over Sweet Home,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Little Rock... North Little Rock...
Downtown Little Rock... Lonoke...
Carlisle... Wrightsville...
Argenta... Keo...
Barrettsville... Prairie Center...
Estes... Meto...
Toltec Mounds State Park... McCreanor...
Protho Junction... Sweet Home...
Sisemore... Scott...
State Fairgrounds... McAlmont...
This includes the following highways...
Interstate 30 between mile markers 137 and 141.
Interstate 40 between mile markers 157 and 190.
Interstate 530 between mile markers 1 and 4.
Interstate 630 between mile markers 1 and 2.
Interstate 440 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3458 9223 3475 9231 3493 9164 3469 9159
TIME...MOT...LOC 1127Z 253DEG 44KT 3468 9220
HAIL...1.00IN
WIND...60MPH
$$
461 follow-up statement
655
WWUS54 KLZK 071155
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
555 AM CST TUE FEB 7 2017
ARC119-071204-
/O.CAN.KLZK.SV.W.0013.000000T0000Z-170207T1215Z/
Pulaski AR-
555 AM CST TUE FEB 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PULASKI COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved into
Lonoke County.
&&
LAT...LON 3463 9203 3478 9207 3493 9164 3469 9159
TIME...MOT...LOC 1154Z 252DEG 35KT 3473 9198
$$
ARC085-117-071215-
/O.CON.KLZK.SV.W.0013.000000T0000Z-170207T1215Z/
Prairie AR-Lonoke AR-
555 AM CST TUE FEB 7 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CST
FOR WEST CENTRAL PRAIRIE AND CENTRAL LONOKE COUNTIES...
At 554 AM CST, a severe thunderstorm was located near Meto, or near
Lonoke, moving east at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lonoke... Carlisle...
Barrettsville... McCreanor...
Prairie Center... Sisemore...
Meto... Bevis Corner...
Screeton... Pettus...
Culler...
This includes Interstate 40 between mile markers 168 and 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3463 9203 3478 9207 3493 9164 3469 9159
TIME...MOT...LOC 1154Z 252DEG 35KT 3473 9198
HAIL...0.88IN
WIND...60MPH
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 4:04 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Feb 7, 4:04 AM CST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 404 AM CST Tue Feb 7 2017 .DISCUSSION... Showers and thunderstorms continue this morning from southwest to northeast Arkansas. Some weakening has been noted over the last hour but the thunderstorms do continue producing isolated heavy rain. Expect the thunderstorms to continue moving east this morning and should be east of Little Rock by 9 am...and should exit the CWFA by noon. The short wave trough being the catalyst for the storms will move east of the area this morning and a ridge will build over Arkansas this afternoon. Models continue to be in good agreement with the mid and latter part of the forecast period...fairly dry. An upper ridge builds over the western U.S. Wednesday providing northwest flow over Arkansas. This ridge will move east through the end of the week and will be over the eastern U.S. by Saturday night. A cold front will move through Arkansas Sunday and bring a chance of showers and thunderstorms. High pressure builds into the area behind the front decreasing rain chances. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 77 46 62 30 / 60 10 0 0 Camden AR 79 52 76 40 / 40 10 0 0 Harrison AR 75 42 61 26 / 10 0 0 0 Hot Springs AR 77 48 72 37 / 30 10 0 0 Little Rock AR 77 49 71 37 / 60 10 0 0 Monticello AR 77 53 75 40 / 60 10 0 10 Mount Ida AR 77 47 73 36 / 20 0 0 0 Mountain Home AR 76 43 60 27 / 20 0 0 0 Newport AR 78 47 61 31 / 70 10 0 0 Pine Bluff AR 77 51 72 38 / 60 10 0 10 Russellville AR 76 47 70 34 / 20 0 0 0 Searcy AR 78 48 66 33 / 60 10 0 0 Stuttgart AR 76 51 70 36 / 70 10 0 10 && .LZK Watches/Warnings/Advisories...NONE. && 51
Hazardous weather outlook, Feb 7, 5:00 AM CST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST TUE FEB 7 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-081100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CST TUE FEB 7 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF CENTRAL AND SOUTH ARKANSAS THIS MORNING. SMALL HAILL AND HEAVY RAIN WILL BE THE MAIN THREATS THIS MORNING. EXPECT THE STORMS TO MOVE EAST OF THE AREA BY NOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 51
In the hours before
Special weather statement, Feb 7, 1:07 AM CST, 4 hours 21 minutes before
Special Weather Statement National Weather Service Little Rock AR 107 AM CST TUE FEB 7 2017 ARZ003-004-012-013-070745- Marion AR-Searcy AR-Newton AR-Boone AR- 107 AM CST TUE FEB 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON... NORTHWESTERN SEARCY...SOUTHWESTERN MARION AND SOUTHEASTERN BOONE COUNTIES UNTIL 145 AM CST... At 107 AM CST, Doppler radar was tracking a strong thunderstorm over Jasper, moving northeast at 45 mph. Nickel size hail will be possible with this storm. Locations impacted include... Yellville... Jasper... Western Grove... Pyatt... Valley Springs... Dugger... Olvey... Carver... Piercetown... Pruitt... Crawford... Summit... Everton... St. Joe... Pindall... Marble Falls... Ralph... Yardelle... Crossroad... Gum Springs in Newton County... A severe thunderstorm watch remains in effect until 500 AM CST for north central Arkansas. LAT...LON 3586 9321 3603 9332 3634 9275 3608 9257 TIME...MOT...LOC 0707Z 238DEG 39KT 3599 9319 46
Special weather statement, Feb 7, 2:13 AM CST, 3 hours 15 minutes before
Special Weather Statement National Weather Service Little Rock AR 213 AM CST TUE FEB 7 2017 ARZ023-024-032-033-070900- White AR-Van Buren AR-Faulkner AR-Cleburne AR- 213 AM CST TUE FEB 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN... CLEBURNE...NORTHEASTERN FAULKNER AND NORTHWESTERN WHITE COUNTIES UNTIL 300 AM CST... At 213 AM CST, Doppler radar was tracking strong thunderstorms along a line extending from near Choctaw to near Twin Groves. Movement was east at 45 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Heber Springs... Fairfield Bay... Greers Ferry... Quitman... Guy... Pangburn... Rose Bud... Damascus... Twin Groves... Concord... Higden... Fairfield Bay Marina... Fairbanks... Sugar Loaf Recreation Area... Woolly Hollow State Park... Letona... Bee Branch... Wilburn... Ida... Brownsville... A severe thunderstorm watch remains in effect until 500 AM CST for central and north central Arkansas. LAT...LON 3570 9180 3535 9183 3525 9249 3555 9241 TIME...MOT...LOC 0813Z 249DEG 40KT 3549 9236 3530 9243 46
Special weather statement, Feb 7, 2:16 AM CST, 3 hours 12 minutes before
Special Weather Statement National Weather Service Little Rock AR 216 AM CST TUE FEB 7 2017 ARZ004-005-070900- Baxter AR-Marion AR- 216 AM CST TUE FEB 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IZARD...SOUTHERN MARION AND CENTRAL BAXTER COUNTIES UNTIL 300 AM CST... At 216 AM CST, Doppler radar was tracking a strong thunderstorm near Yellville, moving east at 40 mph. Dime to nickel size hail will be possible with this storm. Locations impacted include... Mountain Home... Yellville... Gassville... Flippin... Norfork... Salesville... Briarcliff... Norfork Dam... Advance... Cartney... Diamond Bay... Shipp... Herron... Colfax... Rush... Lion Hill... Cotter... Buffalo City... Ralph... Buford... A severe thunderstorm watch remains in effect until 500 AM CST for north central Arkansas. LAT...LON 3608 9274 3620 9279 3640 9225 3618 9217 TIME...MOT...LOC 0816Z 248DEG 31KT 3617 9267 46
Special weather statement, Feb 7, 3:45 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
345 AM CST TUE FEB 7 2017
ARZ032-044-045-071030-
Pulaski AR-Lonoke AR-Faulkner AR-
345 AM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE...
SOUTHEASTERN FAULKNER...SOUTHWESTERN WHITE...NORTHEASTERN SALINE AND
NORTHERN PULASKI COUNTIES UNTIL 430 AM CST...
At 345 AM CST, Doppler radar was tracking a strong thunderstorm near
Chenal Valley, or near West Little Rock, moving northeast at 45 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
Cabot... West Little Rock...
Maumelle... Downtown Little Rock...
North Little Rock Airport... Little Rock AFB...
Southwest Little Rock... Argenta...
Burns Park... Parnell...
Gravel Ridge... Morgan...
Marche... Chenal Valley...
Oak Grove in Pulaski County... Olmstead...
A severe thunderstorm watch remains in effect until 500 AM CST for
central Arkansas.
LAT...LON 3483 9191 3469 9252 3474 9255 3476 9255
3476 9256 3486 9262 3507 9210 3507 9206
TIME...MOT...LOC 0945Z 247DEG 38KT 3479 9252
46Local storm report, Feb 7, 3:54 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
354 AM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 AM HAIL 2 NW SHADY GROVE 34.78N 92.51W
02/07/2017 E1.00 INCH PULASKI AR TRAINED SPOTTER
&&
EVENT NUMBER LZK1700047
CROSSSpecial weather statement, Feb 7, 4:37 AM CST, 51 minutes before
Special Weather Statement National Weather Service Little Rock AR 437 AM CST TUE FEB 7 2017 ARZ033-034-046-071130- White AR-Prairie AR-Woodruff AR- 437 AM CST TUE FEB 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WOODRUFF...NORTHERN PRAIRIE AND SOUTHEASTERN WHITE COUNTIES UNTIL 530 AM CST... At 437 AM CST, Doppler radar was tracking a strong thunderstorm near Thurman, or 10 miles west of Des Arc, moving east at 45 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Des Arc... Patterson... Hunter... McCrory... Griffithville... Becton... Dixie... Vinity Corner... Sand Hill... Howell... McClelland... Gregory... Hayley... Grays... Hickory Plains... Jasmine... Wiville... Georgetown... A severe thunderstorm watch remains in effect until 500 AM CST for central and eastern Arkansas. LAT...LON 3495 9175 3508 9179 3530 9119 3505 9111 TIME...MOT...LOC 1037Z 250DEG 44KT 3503 9168 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 11:47 PM CST | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 29 min |
| Feb 7, 12:39 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Marion | 51 min |
| Feb 7, 1:07 AM CST | Special Weather Statement | LZK | Newton | 38 min |
| Feb 7, 1:10 AM CST | Tornado Warning | LZK | Baxter, Fulton, Izard | 18 min |
| Feb 7, 1:22 AM CST | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Pope, Van Buren | 38 min |
| Feb 7, 1:26 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Feb 7, 1:46 AM CST | Flash Flood Warning | LZK | Boone, Marion, Newton, Searcy | 2 hr |
| Feb 7, 2:13 AM CST | Special Weather Statement | LZK | Cleburne | 47 min |
| Feb 7, 2:16 AM CST | Special Weather Statement | LZK | Baxter | 44 min |
| Feb 7, 3:45 AM CST | Special Weather Statement | LZK | Pulaski | 45 min |
| Feb 7, 4:29 AM CST | Flash Flood Warning | LZK | Lonoke, Pulaski, Saline | 3 hr |
| Feb 7, 4:37 AM CST | Special Weather Statement | LZK | Woodruff | 53 min |
| Feb 7, 4:43 AM CST | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 47 min |
| Feb 7, 4:46 AM CST | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Pike | 44 min |
| Feb 7, 4:56 AM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 34 min |
| Feb 7, 5:33 AM CST | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 42 min |
| Feb 7, 6:18 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Woodruff | 42 min |
| Feb 7, 6:43 AM CST | Special Weather Statement | LZK | Grant | 47 min |
| Feb 7, 6:47 AM CST | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 32 min |
| Feb 7, 6:56 AM CST | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 34 min |
| Feb 7, 7:28 AM CST | Special Weather Statement | LZK | Prairie | 32 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.